Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 8, NWS Elko, NV

March 7, 2025Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 7, 2025, 12:55 AM PST for Nye County, Nevada. It took effect at Mar 7, 2025, 8:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2025, 12:55 AM PST (08:55 UTC)
In effect from
Mar 7, 2025, 8:00 AM PST
Expired
Mar 7, 2025, 7:00 PM PST
In force
11 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS75 KLKN 070855
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1255 AM PST Fri Mar 7 2025

NVZ040-071700-
/O.NEW.KLKN.WI.Y.0008.250307T1600Z-250308T0300Z/
Northwestern Nye-
Including the cities of Round Mountain, Manhattan, and Tonopah
1255 AM PST Fri Mar 7 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS 
EVENING...

* WHAT...North to northwest winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Northwestern Nye County.

* WHEN...From 8 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
2 follow-up statements
778 
WWUS75 KLKN 071652
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
852 AM PST Fri Mar 7 2025

NVZ040-080300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-250308T0300Z/
Northwestern Nye-
Including the cities of Round Mountain, Manhattan, and Tonopah
852 AM PST Fri Mar 7 2025

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained northwest to north winds 20 to 30 mph, with gusts 
  around 45 mph expected.

* WHERE...Northwestern Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Travel will be difficult, particularly for high profile 
  vehicles. Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BS
137 
WWUS75 KLKN 080237
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
637 PM PST Fri Mar 7 2025

NVZ040-080345-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-250308T0300Z/
Northwestern Nye-
Including the cities of Manhattan, Round Mountain, and Tonopah
637 PM PST Fri Mar 7 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds are below advisory levels and expected to continue to weaken 
the remainder of this evening and overnight. The wind advisory is 
being allowed to expire at 7 PM PST.

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 6, 11:25 AM PST, 13 hours 30 minutes earlier.

Area forecast discussion, Mar 6, 11:25 AM PST, 13 hours 30 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1125 AM PST Thu Mar 6 2025

.SYNOPSIS...
Periods of snow will decrease in intensity, duration, and areal
coverage tonight, before ending early Friday morning. High
temperatures Friday afternoon will be around ten degrees below
normal for this time of year. After a relatively cold night Friday
night, a warming trend is expected this weekend. By Sunday
afternoon, high temperatures will be near seasonal values.

&&

.SHORT TERM...Tonight through Friday night
A trough of low pressure over the Pacific Northwest will dive
southward into Northern Nevada tonight. This trough of low
pressure will progress southward into Southern Nevada Friday
morning. This trough of low pressure will be responsible for
periods of snow tonight into Friday morning. Snow chances will be
highest this evening, before steadily decreasing tonight into
Friday morning. Here are probabilities of one inch of snow or more
for select locations in Northern and Central Nevada from 5 PM PST
Friday, March 6th, 2025 until 10 AM PST Saturday, March 7th, 2025:

Lamoille - 95%
Spring Creek - 73%
Austin - 67%
Jackpot - 47%
Elko - 43%
Wild Horse - 42%
Wells - 41%
Owyhee - 33%
Eureka - 28%
Ely - 25%

A ridge of high pressure will move eastward over the Silver State
Friday afternoon. Maximum temperatures across Northern and Central
Nevada Friday afternoon will be about ten degrees below seasonal
values. The ridge of high pressure will progress eastward into the
Great Basin Friday night. Low temperatures throughout Northern
and Central Nevada Friday night will be around ten degrees below
normal for this time of year.

.LONG TERM...
Look for fair weather conditions over the weekend as an upper
level ridge strengthens over Nevada, bringing in warmer
temperatures and light winds with only a few breezy southerly
winds at 10-15 mph Sunday afternoon in central Nevada. Highs
expected to be in the 40s Saturday, warming into the 40s to 50s
Sunday. Cloudy conditions on Monday ahead of the next cold front
however temperatures stay in the 50s across the region with
southerly breezes at 15-20 mph across central Nevada.
Precipitation chances remain below 20%.

Tuesday, models showing greater agreement of isolated rain/snow
showers returning over the state with chances increasing up to
65-80% by Tuesday evening into Wednesday morning throughout the
region. Precipitation expected to start as rain along the valleys
as temperatures stay in the 50s Tuesday then transition into snow
overnight, with temperatures trending cooler each day back into
the 40s on Wednesday. Wednesday evening, transition back to snow
as temperatures cool and snow levels drop below 5000 feet across
the region. Winds expected to elevate from the passing front with
southerly winds Tuesday at 20-25 mph, gusts up to 30 mph
(stronger winds staying across higher terrain) with Wednesday
winds staying southerly and increasing to 20-35 mph gusts up to
40-50 mph.

&&

.AVIATION...
Rain and snow showers expected to continue across all terminals
except for KTPH this afternoon and into the evening as the low
pressure system remains over Nevada and forecasted to clear out by
Friday morning. MVFR or lower conditions expected at all
terminals due to -SHRASN/-SHSN, FG, and BR over the terminals. VFR
conditions at KTPH. Breezy northerly winds at 15-20 kts gusts
30-35 kts at KTPH with all terminals having northerly winds at
10-15 kts, gusts 20-25 kts an dissipating overnight (KTPH winds
remain elevated throughout the night).

KWMC remains AMD NOT SKED due to a communications issue with the
ASOS.

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory until 4 AM PST Friday Humboldt...
Northeastern Nye...Northern Elko...Northern Lander and Northern
Eureka...Northwestern Nye...South Central Elko...Southern Lander
and Southern Eureka...Southwest Elko...White Pine.

Winter Storm Warning until 4 AM PST Friday Ruby Mountains and
East Humboldt Range in Elko.

&&

87/97/97

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.